Alert archive / California / High Wind Watches in 2017
High Wind Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Jan 6, 2017, 3:38 AM PST for 4 counties in California. It took effect at Jan 7, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 3:38 AM PST (11:38 UTC)
- In effect from
- Jan 7, 2017, 4:00 AM PST
- Expired
- Jan 6, 2017, 11:26 AM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 20 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS76 KMTR 061138 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 338 AM PST FRI JAN 6 2017 ...HIGH WIND WATCH IN EFFECT THIS WEEKEND FOR THE HILLS... .STRONG SOUTHERLY WINDS WILL DEVELOP EARLY SATURDAY MORNING AS THE FIRST WAVE OF MOISTURE MOVES ONSHORE. THE STRONGEST WINDS ARE FORECAST TO IMPACT THE HILLS WITH GUSTS FROM 50 TO 60 MPH POSSIBLE ON SOUTHWEST FACING COASTAL SLOPES. THERE MAY BE A LULL IN THE WINDS LATER SATURDAY AFTERNOON BEFORE THE NEXT SYSTEM MOVES ONSHORE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER ROUND OF WIND AND RAIN. CAZ506-510-513-061700- /O.CON.KMTR.FZ.W.0001.000000T0000Z-170106T1700Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY INCLUDING SAN JOSE- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...CONCORD... ANTIOCH...LIVERMORE...WALNUT CREEK...PLEASANTON...PITTSBURG... SAN RAMON...SAN JOSE 338 AM PST FRI JAN 6 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S ACROSS THE NORTH BAY VALLEYS AND INTO THE LOWER 30S FOR THE EAST BAY VALLEYS AND SANTA CLARA VALLEY EARLY FRIDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS AND RESULT IN DAMAGE TO CROPS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. MEASURES SHOULD BE TAKEN TO PROTECT OUTDOOR PLUMBING FIXTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ507-511-512-517-062200- /O.NEW.KMTR.HW.A.0001.170107T1200Z-170108T1500Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...BLACKHAWK...SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY 338 AM PST FRI JAN 6 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TIMING...EARLY SATURDAY MORNING THROUGH SUNDAY MORNING. * WINDS...SOUTHERLY WINDS FROM 20 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE IN THE HILLS ABOVE 1500 FEET. * IMPACTS...DOWNED TREES AND LIMBS ON SATURATED SOILS WILL LIKELY LEAD TO POWER OUTAGES IN THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
855 WWUS76 KMTR 061653 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 853 AM PST FRI JAN 6 2017 ...HIGH WIND WATCH IN EFFECT THIS WEEKEND FOR THE HILLS... .STRONG SOUTHERLY WINDS WILL DEVELOP EARLY SATURDAY MORNING AS THE FIRST WAVE OF MOISTURE MOVES ONSHORE. THE STRONGEST WINDS ARE FORECAST TO IMPACT THE HILLS WITH GUSTS FROM 50 TO 60 MPH POSSIBLE ON SOUTHWEST FACING COASTAL SLOPES. THERE MAY BE A LULL IN THE WINDS LATER SATURDAY AFTERNOON BEFORE THE NEXT SYSTEM MOVES ONSHORE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER ROUND OF WIND AND RAIN. CAZ506-510-513-061800- /O.EXP.KMTR.FZ.W.0001.000000T0000Z-170106T1700Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY INCLUDING SAN JOSE- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...CONCORD... ANTIOCH...LIVERMORE...WALNUT CREEK...PLEASANTON...PITTSBURG... SAN RAMON...SAN JOSE 853 AM PST FRI JAN 6 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES ARE STARTING TO WARM, THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ CAZ507-511-512-517-070100- /O.CON.KMTR.HW.A.0001.170107T1200Z-170108T1500Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...BLACKHAWK...SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY 853 AM PST FRI JAN 6 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TIMING...EARLY SATURDAY MORNING THROUGH SUNDAY MORNING. * WINDS...SOUTHERLY WINDS FROM 20 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE IN THE HILLS ABOVE 1500 FEET. * IMPACTS...DOWNED TREES AND LIMBS ON SATURATED SOILS WILL LIKELY LEAD TO POWER OUTAGES IN THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
946 WWUS76 KMTR 061926 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1126 AM PST FRI JAN 6 2017 ...STRONG WINDS EXPECTED THIS WEEKEND IN THE HILLS AND ACROSS COASTAL AREAS... .STRONG SOUTHERLY WINDS WILL DEVELOP EARLY SATURDAY MORNING AS THE FIRST WAVE OF MOISTURE MOVES ONSHORE. THE STRONGEST WINDS ARE FORECAST TO IMPACT THE HILLS WITH GUSTS FROM 50 TO 60 MPH POSSIBLE ON SOUTHWEST FACING COASTAL SLOPES. THERE MAY BE A LULL IN THE WINDS LATER SATURDAY AFTERNOON BEFORE THE NEXT SYSTEM MOVES ONSHORE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER ROUND OF WIND AND RAIN. CAZ507-070500- /O.UPG.KMTR.HW.A.0001.170107T1200Z-170108T1500Z/ /O.NEW.KMTR.HW.W.0001.170107T1200Z-170107T2100Z/ NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE 1126 AM PST FRI JAN 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY SATURDAY MORNING THROUGH EARLY SATURDAY AFTERNOON. * WINDS...SOUTHERLY WINDS FROM 20 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE IN THE HILLS ABOVE 1500 FEET. * IMPACTS...DOWNED TREES AND LIMBS ON SATURATED SOILS WILL LIKELY LEAD TO POWER OUTAGES IN THE HILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ511-512-070500- /O.UPG.KMTR.HW.A.0001.170107T1200Z-170108T1500Z/ /O.NEW.KMTR.HW.W.0001.170107T1200Z-170108T1200Z/ EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 1126 AM PST FRI JAN 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY SATURDAY MORNING THROUGH SUNDAY MORNING...ALTHOUGH THERE COULD BE A BRIEF BREAK IN THE STRONG WINDS SATURDAY AFTERNOON AND EVENING. * WINDS...SOUTHERLY WINDS FROM 20 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE IN THE HILLS ABOVE 1500 FEET. * IMPACTS...DOWNED TREES AND LIMBS ON SATURATED SOILS WILL LIKELY LEAD TO POWER OUTAGES IN THE HILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ517-070500- /O.UPG.KMTR.HW.A.0001.170107T1200Z-170108T1500Z/ /O.NEW.KMTR.HW.W.0001.170107T1200Z-170107T2100Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 1126 AM PST FRI JAN 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY SATURDAY MORNING THROUGH EARLY SATURDAY AFTERNOON. * WINDS...SOUTHERLY WINDS FROM 20 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE IN THE HILLS ABOVE 1500 FEET. * IMPACTS...DOWNED TREES AND LIMBS ON SATURATED SOILS WILL LIKELY LEAD TO POWER OUTAGES IN THE HILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-505-508-509-513-528>530-070500- /O.NEW.KMTR.WI.Y.0002.170107T1200Z-170107T2100Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- SANTA CLARA VALLEY INCLUDING SAN JOSE- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD... SAUSALITO...OAKLAND...FREMONT...HAYWARD...DALY CITY...BERKELEY... PACIFICA...SAN JOSE...SALINAS...SANTA CRUZ...WATSONVILLE... LIVE OAK...SEASIDE...MONTEREY...MARINA 1126 AM PST FRI JAN 6 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST SATURDAY. * TIMING...EARLY SATURDAY MORNING THROUGH EARLY SATURDAY AFTERNOON. * WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...DOWNED TREES AND LIMBS ON SATURATED SOILS COULD LEAD TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Jan 5, 10:08 PM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 5, 10:08 PM PST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1008 PM PST Thu Jan 5 2017
.SYNOPSIS...Chilly overnight temperatures are forecast tonight
into Friday morning with freezing conditions likely in the North
Bay Valleys, East Bay Valleys and Santa Clara Valley. Widespread
rain chances will increase late Friday into Saturday morning as
deeper moisture advects into the region. Heavier rains are then
likely across the region Saturday night into Sunday along with
strong and gusty winds which may lead to flooding concerns, downed
trees and overall hazardous weather conditions. While conditions
improve briefly late Sunday into Monday, unsettled weather looks
likely for a good portion of next week as well.
&&
.DISCUSSION...as of 9:03 PM PST Thursday...Clear skies will
prevail tonight as a cool/dry airmass settles in over the region.
Radiational cooling as a result of the clear skies will allow
temperatures to plummet into the mid to upper 20s over the North
Bay Valleys and into the upper 20s to lower 30s over the East Bay
and Santa Clara Valleys. A Freeze Warning remains in effect from 3
am to 9 am Friday morning across the valley locations mention
above. Elsewhere temperatures will fair slightly warmer with low
in the mid/upper 30s inland to upper 30s to near 40 along the
coast.
Little change is in store for Friday with mainly clear skies and
temperatures similar to what we saw today. A significantly change
is forecast late Friday into Saturday as the first impulse of a
large upper level low approaches from the west. Light rain is
expected to begin spreading across the district Friday night into
Saturday as the warm sector of the frontal system moves over the
area. Warm air advection will spread light stratiform rain across
the greater portion of the district with Southerly winds ahead of
this system advecting additional moisture in over the area. Rain
intensity will gradually increase as the afternoon progresses and
this system taps into the atmospheric river that is emanating
from the central pacific. Precipitable Water values of 1.50" or
more are expected to be injection into the area with the focus
over the northern and central coast. Moderate to locally heavy
rain is expected through Saturday night with highest rainfall totals
anticipated over the Santa Cruz and the Santa Lucia Mountains. The
North Bay mountain will also see high rainfall totals and
depending on the trajectory of this system might see as much as
the other coastal ranges previously mentioned. Needless to say
confidence remains low as to the exact target of this system but
confidence is high that we are in for a soaker and it is best to
prepare for the worst case scenario.
From previous discussion...Best thinking at this time is the
heaviest rainfall will be around the Santa Cruz Mountains Saturday
afternoon/evening and then shift slightly northward overnight into
Sunday morning. Then, this focus will shift back southward down
the Central Coast through the day on Sunday. Rainfall amounts
through the weekend remain very difficult to pinpoint at this time
as a shift in the atmospheric river north or south will change the
amounts and location of the heaviest rainfall. At this time, it
appears coastal ranges will pick up the most precipitation
generally in the range of 5" to 10" with the potential for some
locations to receive more than a food of rainfall from late Friday
through Sunday. Meanwhile, urban areas can expect 2" to 4" of
precipitation through the weekend. Again, any shift in the
heaviest rainfall could result in much less precipitation for
locations such a Monterey and in the typical inland valley
locations such as the Santa Clara and Salinas Valleys. Also,
rainfall totals in the coastal ranges could be less or greater
depending on where the heaviest rain bands develop.
Aside from the potential for significant rainfall, strong
southerly winds will increase Saturday night into Sunday as
surface low pressure develops off of the northern California coast
and pushes inland to our north. With a 40 KT to 50+ KT 925 MB jet
aloft, this will result in breezy conditions over many areas and
windy to gusty winds in the higher elevations. Cannot rule out 40
MPH wind gusts near the coast and in the lower elevations with 50
MPH to potentially 60 MPH gusts in the higher elevations. With
this, a High Wind Watch and/or Wind Advisories may be needed.
Thus, stay tuned to the latest forecast information in the coming
days as hydro and wind products are likely forthcoming.
Precipitation is forecast to come to an end from late Saturday
into Sunday morning from north to south. Winds will also diminish
Sunday afternoon/evening as the system shifts southward and
further inland.
Medium and longer range models show at least two subsequent
systems to follow on Tuesday/Wednesday and late next week into the
following weekend. This would give very little time for conditions
to dry out and for rivers/creeks to respond to this weekend's
rainfall. As a result, any additional rainfall next week will
likely exacerbate hydro problems. We will continue to update the
forecast and relay information out as we gather additional data.
&&
.AVIATION...As of 10:00 PM PST Thursday...VFR through the period
except for patchy dense fog for KSTS. Winds will be light to
moderate.
Vicinity of KSFO...VFR. Light winds.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR. Light winds.
&&
.MARINE...as of 10:00 PM PST Thursday...High pressure over the
Great Basin will keep light to moderate northerly winds over the
coastal waters through Friday. Southerly winds will increase
Friday night and remain gusty through the weekend as a series of
low pressure systems move across the Pacific into northern
California. The gusty winds will produce hazardous conditions
this weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...Freeze Warning...North Bay Valleys, East Bay Valleys
& Santa Clara Valley
&&
PUBLIC FORECAST: CW/RGass
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Jan 5, 4:58 AM PST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 458 AM PST THU JAN 5 2017 CAZ006-505>513-516>518-528>530-060900- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 458 AM PST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL CALIFORNIA .DAY ONE...TODAY AND TONIGHT SOME ISOLATED SHOWERS POSSIBLE, MAINLY THIS MORNING OTHERWISE PARTLY CLOUDY AND SEASONABLY COOL. TURNING CLEAR AND COLD TONIGHT WITH LOWS FROM THE UPPER 20S IN THE COLDEST VALLEYS TO 30S ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOSTLY CLEAR AND DRY FRIDAY. LIGHT RAIN DEVELOPS SATURDAY THEN BECOMES HEAVY SATURDAY NIGHT THROUGH SUNDAY BEFORE ENDING MONDAY MORNING. FLOODING WILL BE A CONCERN ESPECIALLY IN THE COASTAL HILLS AND OVER BURN SCARS. ANOTHER STORM IS POISED TO IMPACT THE REGION TUESDAY OR WEDNESDAY.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:20 AM PST | Gale Watch | MTR | 7 hr | |
| Jan 6, 3:26 AM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more | 3 days |
| Jan 6, 8:59 AM PST | Gale Warning | MTR | 60 hr | |
| Jan 6, 8:59 AM PST | Small Craft Advisory | MTR | 41 hr | |
| Jan 6, 11:26 AM PST | High Wind Warning | MTR | Monterey, San Mateo, Santa Clara, Santa Cruz | 55 hr |
| Jan 6, 11:26 AM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 55 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.